Michigan, 2010

Hail in Michigan, April 6, 2010

April 6, 2010 · NWS DTX · 17 events in 4 counties and zones

A warm front approached southern Lower Michigan, leading to numerous hail producing thunderstorms, focused along the M-59 corridor.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A warm front approached southern Lower Michigan, leading to numerous hail producing thunderstorms, focused along the M-59 corridor.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Apr 6, 6:51 AM EST, 4 hours 5 minutes earlier.

Area forecast discussion, Apr 6, 6:51 AM EST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
751 AM EDT TUE APR 6 2010

.UPDATE...

BASED ON LATEST SATELLITE/RADAR TRENDS AND POSITION OF THE FRONTAL
BOUNDARY...UPPED POPS AS NEXT MCV MOVES THROUGH LOWER MICHIGAN
LATE THIS MORNING/EARLY THIS AFTERNOON. ALTHOUGH THE COMPLEX MAY
WEAKEN...EXPECT AT LEAST SHOWERS FROM M-59 NORTH...WITH STILL A
DECENT SHOT SOUTH. SHOWERS/COLD POOL MAY HOLD UP THE FRONT A
BIT...BUT STILL EXPECTING A LATE DAY PUSH TO THE NORTH WHICH
SHOULD ALLOW TEMPS TO RISE INTO THE 70S ACROSS THE SOUTH HALF OF
THE CWA.

&&

.PREV DISCUSSION...ISSUED 639 AM EDT TUE APR 6 2010

AVIATION...

IT WILL BE CHALLENGING TO TIME THE SECOND AND THIRD ROUND OF
SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. ATTENTION THIS
MORNING IS ON THE THUNDERSTORM COMPLEX OVER EASTERN IOWA...WHICH
SHOULD RACE EAST ALONG THE FRONT...WHICH IS EXPECTED TO LIFT NORTH
DURING THE DAY. CONFIDENCE FOR SHOWERS AND THUNDERSTORMS IS
HIGHEST AT MBS...TAPERING OFF AS ONE HEADS SOUTH. TIMING LOOKS TO
BE AROUND NOON/EARLY AFTERNOON. NEXT WAVE OF LOW PRESSURE TO MOVE
IN TONIGHT...TRIGGER ADDITIONAL SHOWERS AND STORMS...MOST
PREVALENT ACROSS THE NORTHERN TAF SITES. THE STRONGEST WINDS OF
THE TAF PERIOD (OUTSIDE OF THUNDERSTORMS) WILL BE AT THE DETROIT
TAFS...AS SOUTHWEST WINDS WITHIN THE WARM SECTOR SHOULD GUST TO
25+ KNOTS THIS AFTERNOON.

PREV DISCUSSION...ISSUED 421 AM EDT TUE APR 6 2010

DRAMATIC SURGE OF MOISTURE HAS REACHED THE SOUTHERN GREAT LAKES
EARLY THIS MORNING...WITH PW VALUES CLIMBING ABOVE ONE INCH TO
AROUND 1.25 INCHES OVER SOUTHEAST MICHIGAN. SURFACE DEW PTS OF 60+
DEGREES HAVE REACHED NORTHERN INDIANA. GULF OF MEXICO MOISTURE HAS
BEEN PUMPED NORTHWARD...AS A SUMMER LIKE UPPER LEVEL RIDGE REMAINS
CENTERED OVER THE EASTERN GULF COAST STATES...WITH A POTENT UPPER
LEVEL LOW/TROUGH MOVING THROUGH THE FOUR CORNERS REGION. A THIRD
PLAYER IS IN THE FORM OF A NORTHERN STREAM TROUGH OVER SOUTH CENTRAL
CANADA...WHICH IS EDGING SOUTHEAST. THE END RESULT IS A BAROCLINIC
ZONE WITH STRONG JETS/WIND FIELDS STRUNG ACROSS THE GREAT LAKES
REGION.

AS THE TROUGH MOVES INTO THE PLAINS TODAY...THE FLOW WILL BACK OVER
THE OHIO VALLEY...ALLOWING THE FRONTAL BOUNDARY/WARM FRONT TO LIFT
NORTH TODAY...WITH MODEL CONSENSUS INDICATING THE FRONT REACHING THE
I-69 CORRIDOR BY 00Z WEDNESDAY. 1000-850 MB THICKNESSES IN EXCESS OF
1388 M ACROSS THE SOUTH HALF OF THE CWA WILL SUPPORT ANOTHER WARM
DAY...WITH MAXES CLIMBING INTO THE UPPER 70S TO NEAR 80 DEGREES
ACROSS THE FAR SOUTH.  WILL TIGHTEN UP THE TEMP GRADIENT AND LOWER
TEMPS ACROSS THE FAR NORTH...50S.

AS OF 3AM...THE FRONTAL BOUNDARY HAD JUST PUSHED ACROSS THE
SOUTHERN MICHIGAN BORDER. 850-700 MB THETA-E RIDGE AXIS/INSTABILITY
(-2 TO -4 C SFC-850 MB LIS) TO LINGER THROUGH THE DAY ACROSS
SOUTHERN LOWER MICHIGAN...WITH 700 MB TEMPS FORECASTED TO RISE INTO
THE HIGH SINGLE NUMBERS SOUTH. NOT AN EASY CALL ON WHETHER OR NOT WE
WILL BE CAPPED THROUGH THE DAY AS SECONDARY SURGE OF MOISTURE
CURRENTLY OVER IOWA ADVANCES EAST. WITH THE STRONG WIND FIELDS...55
KNOTS AT 700 MB/75-80 KNOTS AT 500 MB...ANY STORM WILL BE CAPABLE OF
BECOMING SEVERE...AS SURFACE BASED CAPES PROGGED TO REACH AROUND
1500 J/KG...PER 00Z NAM. PLANNING ON LEANING TOWARD A SLOW
MOVING/ACTIVE FRONT LIFTING NORTH TODAY...AND WILL CARRY CATEGORICAL
POPS ACROSS THE FAR NORTH (NEAR SAGINAW BAY)...TAPERING TO CHANCE
POPS TOWARD THE OHIO BORDER BETWEEN 12Z-00Z.

BEFORE 12Z...WILL CONTINUE TO CARRY CATEGORICAL POPS FOR THE
MAJORITY OF THE CWA BASED ON RADAR TRENDS. WITH LINE/CLUSTER OF
STORMS COMING OFF SOUTHERN LAKE MICHIGAN...STILL SMALL POTENTIAL FOR
STORMS TO BECOME SEVERE AS THEY INTERACT WITH THE 50 KNOT LOW LEVEL
JET AND SURFACE BASED INSTABILITY CURRENTLY ACROSS FAR SOUTHERN
LOWER MICHIGAN. THUS...WILL LET THE SEVERE THUNDERSTORM WATCH
CONTINUE TO RIDE UNTIL 7 AM.

LONG TERM...TONIGHT THROUGH MONDAY

ACTIVE STORM TRACK REMAINS IN PLACE ACROSS SOUTHEAST MICHIGAN UNTIL
THE COLD FRONT EVENTUALLY PULLS THROUGH LATE WEDNESDAY. PERIODS OF
SHOWERS AND THUNDERSTORMS WILL CONTINUE AND BE DRIVEN BY ENERGY
MOVING NORTH ALONG THE STALLED FRONTAL BOUNDARY IN PLACE OVER THE
REGION. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN
COVERAGE AGAIN OVERNIGHT AS THE ABOVE MENTIONED TROUGH OVER CANADA
PUSHES SOUTH. MODELS INDICATE A WEAK SURFACE WAVE WILL SLIDE EAST
ALONG THE FRONT WITH A COUPLED UPPER LEVEL JET AIDING IN LARGE
SCALE ASCENT. THE THREAT FOR A FEW SEVERE STORMS WILL LINGER INTO
TONIGHT AS WE MAINTAIN WEAK SURFACE BASED INSTABILITY INTO THIS
EVENING BEFORE TRANSFORMING TO MORE OF AN ELEVATED NATURE OVERNIGHT. MORE
THAN ABUNDANT SHEAR WILL BE PRESENT TO SUPPORT BOTH A WIND/HAIL
THREAT THROUGH LATE EVENING BEFORE TRANSITIONING TO PRIMARILY A
HAIL THREAT OVERNIGHT.

THE SURFACE FRONT SHOULD PUSH SOUTH OF THE SAGINAW BAY BEHIND THE
WAVE ON TUESDAY NIGHT...STARTING WEDNESDAY ALONG A LINE FROM SAGINAW
TO BAD AXE. DEWPOINTS SHOULD SURGE UP INTO THE LOW 60S IN ADVANCE OF
THE STRUNG OUT SURFACE TROUGH WITH THE DEGREE OF CLOUD COVER BEING
THE LIMITING FACTOR FOR INSTABILITY ON WEDNESDAY. WITH THAT
SAID...TEMPERATURES ACROSS THE SOUTH WILL START OUT QUITE WARM AND A
MODIFIED NAM SOUNDING AT DTW WITH A 72/62 PARCEL BY MIDDAY YIELDS
ROUGHLY 1700 J/KG OF SURFACE BASED CAPE. GIVEN THE CONTINUED STRONG
SHEAR PROFILE AND ADVANCING SURFACE BOUNDARY...THE THREAT OF SEVERE
THUNDERSTORMS WILL CONTINUE.

THE FRONT WILL PULL EAST AWAY FROM THE AREA ON THURSDAY WITH MUCH
COOLER AIR USHERING INTO THE REGION. TEMPERATURES MAY EXHIBIT A
FALLING TREND ACROSS THE SOUTHERN COUNTIES REACHING THE 40S BY
AFTERNOON. IMPACTS OF THE COOL AIRMASS ARRIVING FOR THURSDAY/FRIDAY
WILL BE RELATIVELY SHORT LIVED AS THE UPPER RIDGE STARTS TO BUILD
AGAIN OVER THE WEEKEND. SURFACE HIGH PRESSURE AND GOOD INSOLATION
OVER THE WEEKEND WILL ENABLE TEMPERATURES TO START CLIMBING BACK
ABOVE NORMAL BY THE WEEKEND. HAVE TAKEN THE OPPORTUNITY TO RAISE
TEMPERATURES IN THE EXTENDED FORECAST GIVEN THE GOOD MODEL AGREEMENT
ON THE 00Z CYCLE.

MARINE...

A WARM FRONT WILL LIFT NORTH INTO THE AREA TODAY...CAUSING EASTERLY
WINDS OVER LAKE HURON...WITH SOUTHERLY WINDS ELSEWHERE.
HOWEVER...WIND SPEEDS ARE EXPECTED TO REMAIN GENERALLY LESS THAN 20
KNOTS. A VERY STABLE REGIME WILL ALSO BE IN PLACE DUE TO WARM AIR
OVER THE RELATIVELY COLD WATER...SO WAVE HEIGHTS ARE EXPECTED TO
REMAIN LOW. A COLD FRONT WILL PUSH THROUGH THE REGION LATE WEDNESDAY
BRINGING THE RETURN OF NORTHERLY WINDS.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

UPDATE.......SF
AVIATION.....SF
SHORT TERM...SF
LONG TERM....KEC
MARINE.......SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Apr 6, 10:27 AM EST, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1127 AM EDT TUE APR 6 2010

MIZ047>049-053>055-083-071530-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-MONROE-
1127 AM EDT TUE APR 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH THUNDERSTORMS THIS
AFTERNOON AND TONIGHT AS A WARM FRONT LIFTS NORTH...LEAVING A MOIST
AND UNSTABLE AIRMASS OVER THE REGION. THE MAIN THREATS WILL BE
WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. STORM
MOTION WILL BE TO THE EAST AT 50 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SLIGHT CHANCE OF SEVERE WEATHER WILL CONTINUE INTO WEDNESDAY AS
THE FRONT PUSHES BACK SOUTH. THE FAVORED WINDOW FOR STRONG STORMS
WILL BE DURING THE AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY
MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED.

LHZ361>363-421-422-441-442-462>464-071530-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
1127 AM EDT TUE APR 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH THUNDERSTORMS THIS
AFTERNOON AND TONIGHT AS A WARM FRONT LIFTS NORTH...LEAVING A MOIST
AND UNSTABLE AIRMASS OVER THE REGION. THE MAIN THREATS WILL BE
WIND GUSTS TO 50 KNOTS AND HAIL TO ONE INCH IN DIAMETER. STORM MOTION
WILL BE TO THE EAST AT 45 KNOTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SLIGHT CHANCE OF SEVERE WEATHER WILL CONTINUE INTO WEDNESDAY AS
THE FRONT PUSHES BACK SOUTH. THE FAVORED WINDOW FOR STRONG STORMS
WILL BE DURING THE AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY
MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED.

MIZ060>063-068>070-075-076-082-071530-
SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
WASHTENAW-WAYNE-LENAWEE-
1127 AM EDT TUE APR 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 3 PM.

SEVERE WEATHER IS POSSIBLE THIS AFTERNOON AND TONIGHT AS A WARM
FRONT LIFTS NORTH...LEAVING A MOIST AND UNSTABLE AIRMASS OVER THE
REGION. THE MAIN THREATS WILL BE HAIL TO 2 INCHES IN DIAMETER AND WIND
GUSTS TO 70 MPH. STORM MOTION WILL BE TO THE EAST AT 55 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SLIGHT CHANCE OF SEVERE WEATHER WILL CONTINUE INTO WEDNESDAY AS
THE FRONT PUSHES BACK SOUTH. THE FAVORED WINDOW FOR STRONG STORMS
WILL BE DURING THE AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...DISPATCHERS PLEASE NOTIFY YOUR
EMERGENCY MANAGERS IMMEDIATELY. SPOTTER NETWORKS HAVE BEEN ACTIVATED.

LCZ422-423-460-LEZ444-LHZ443-071530-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
PORT SANILAC TO PORT HURON MI-
1127 AM EDT TUE APR 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 300 PM.

THERE IS A CHANCE OF SEVERE WEATHER WITH THUNDERSTORMS THIS
AFTERNOON AND TONIGHT AS A WARM FRONT LIFTS NORTH...LEAVING A
MOIST AND UNSTABLE AIRMASS OVER THE REGION. THE MAIN THREATS WILL
BE WIND GUSTS TO 55 KNOTS AND HAIL TO TWO INCHES IN DIAMETER. STORM
MOTION WILL BE TO THE EAST AT 50 KNOTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SLIGHT CHANCE OF SEVERE WEATHER WILL CONTINUE INTO WEDNESDAY AS
THE FRONT PUSHES BACK SOUTH. THE FAVORED WINDOW FOR STRONG STORMS
WILL BE DURING THE AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...DISPATCHERS PLEASE NOTIFY YOUR
EMERGENCY MANAGERS IMMEDIATELY. SPOTTER NETWORKS HAVE BEEN ACTIVATED.

HLO

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Apr 6, 9:27 AM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1027 AM EDT TUE APR 6 2010

MIZ060-068-075-061530-
LIVINGSTON-SHIAWASSEE-WASHTENAW-
1027 AM EDT TUE APR 6 2010

...SIGNIFICANT WEATHER ADVISORY...

AT 1022 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH OF GRAND
RAPIDS TO KALAMAZOO...MOVING EAST AT 60 MPH.

LARGE HAIL...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
THE STORMS WILL ARRIVE BETWEEN 1130 AM AND 1230 PM EDT.

SEVERE THUNDERSTORM WATCH 55 IS IN EFFECT UNTIL 3 PM EDT.

LOCATIONS IMPACTED INCLUDE...
  LAINGSBURG...         CARLAND...            SHAFTSBURG...
  PERRY...              OWOSSO...             HENDERSON...
  BENNINGTON...         MORRICE...            CORUNNA...
  PLAINFIELD...         OAK GROVE...          PARKERS CORNERS...
  FOWLERVILLE...        DURAND...             CONWAY TOWNSHIP...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
Local storm report, Apr 6, 10:38 AM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1138 AM EDT TUE APR 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     HAIL             LAINGSBURG              42.89N 84.35W
04/06/2010  E0.50 INCH       SHIAWASSEE         MI   TRAINED SPOTTER

&&

WDEEDLER

The radar

The Detroit radar (KDTX), 32 km away, was scanning. The volume nearest the first event began at 15:57 UTC.

Open the radar archive at this moment

Event by event

17 hail. Local standard time, as filed.

Hail, Livingston

When
April 6, 10:56 AM EST
Where
Livingston County, 2.06 mi SW of Brighton Hyne Arpt
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
42.550, -83.810

Hail, Livingston

When
April 6, 11:02 AM EST
Where
Livingston County, Brighton Hyne Arpt
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
42.570, -83.780

Hail, Oakland

When
April 6, 11:05 AM EST
Where
Oakland County, 1.23 mi NW of Milford
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.590, -83.600

Hail, Oakland

When
April 6, 11:12 AM EST
Where
Oakland County, 0.86 mi NW of Commerce
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
42.590, -83.490

Hail, Oakland

When
April 6, 11:15 AM EST
Where
Oakland County, 2.26 mi S of Andersonville
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
42.698, -83.471

Hail, Oakland

When
April 6, 11:15 AM EST
Where
Oakland County, 0.86 mi SE of Oakley Park
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
42.560, -83.470

Hail, Oakland

When
April 6, 11:25 AM EST
Where
Oakland County, 1.02 mi W of Bloomfield Hills
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.580, -83.250

Hail, Oakland

When
April 6, 11:30 AM EST
Where
Oakland County, 2.9 mi SE of Eames
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
42.690, -83.230

Hail, Oakland

When
April 6, 11:32 AM EST
Where
Oakland County, 1.23 mi NW of Trot Big Beaver Arpt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.580, -83.140

Hail, Macomb

When
April 6, 11:33 AM EST
Where
Macomb County, 0.69 mi N of Sterling Hgts
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.580, -83.030

Hail, Macomb

When
April 6, 11:34 AM EST to 11:37 AM EST
Where
Macomb County, 1.47 mi NNW of Sterling Hgts
Measured
2.25 in hail
Reported by
Trained Spotter
Coordinates
42.590, -83.040

Hail, Macomb

When
April 6, 11:35 AM EST
Where
Macomb County, 2.64 mi WNW of Mt Clemens
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
42.590, -82.920

Hail, Macomb

When
April 6, 11:35 AM EST
Where
Macomb County, 0.69 mi N of Sterling Hgts
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
42.580, -83.030

Hail, Macomb

When
April 6, 11:40 AM EST
Where
Macomb County, 0.51 mi E of Waldenburg
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
42.670, -82.920

Hail, Macomb

When
April 6, 11:40 AM EST
Where
Macomb County, 3.49 mi S of Waldenburg
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.620, -82.920

Hail, Macomb

When
April 6, 11:45 AM EST
Where
Macomb County, 0.51 mi E of Waldenburg
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
42.670, -82.920

Penny size hail covered the ground with some golfball size hail as well.

Hail, St. Clair

When
April 6, 11:55 AM EST
Where
St. Clair County, Algonac
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
42.620, -82.530

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2010Every state in 2010This day in weather historyWarnings in Michigan, April 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 222891, 222892, 222905, 222901, 222902, 222909, 222903, 222907, 222904, 222893, 222908, 222895, 222898, 222896, 222897, 222894, 222906.